Alert archive / Ohio / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 241, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Sep 16, 2010, 5:37 PM EDT for Fairfield County, Hocking County, Pickaway County, Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2010, 5:37 PM EDT (21:37 UTC)
- Expired
- Sep 16, 2010, 6:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Fairfield County, OH, Hocking County, OH, Pickaway County, OH
The radar
The Cincinnati radar (KILN), 98 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 16, 2:10 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 3:48 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Sep 16, 3:48 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 348 PM EDT THU SEP 16 2010 .SYNOPSIS... AN AREA OF LOW PRESSURE WILL CONTINUE TO PUSH EAST ACROSS THE EASTERN GREAT LAKES OVERNIGHT AS AN ASSOCIATED COLD FRONT MOVES THROUGH THE OHIO VALLEY. HIGH PRESSURE WILL THEN BUILD INTO THE AREA FOR FRIDAY AND SATURDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... A LINE OF SHOWERS AND THUNDERSTORMS IS CURRENTLY EXTENDING FROM NORTH CENTRAL OHIO DOWN INTO THE EASTERN MIAMI VALLEY. THE NORTHERN PART OF THIS LINE IS MOVING EAST FAIRLY QUICKLY WHILE THE SOUTHERN EDGE IS TRAILING BACK TO THE WEST. BEST INSTABILITIES ARE CURRENTLY ACROSS CENTRAL AND NORTHERN PORTIONS OF OHIO WHERE ML CAPES ARE IN THE VICINITY OF 1000 J/KG. THIS IS ALSO THE AREA OF BETTER LOW LEVEL SHEAR VALUES SO IT LOOKS LIKE BEST CHANCE FOR SEVERE ACROSS OUR AREA WILL BE ALONG AND NORTH OF INTERSTATE 70 AS IT PUSHES THROUGH THE COLUMBUS AREA OVER THE NEXT HOUR OR SO. AFTER THAT...SEVERE THREAT SHOULD TAPER OFF AS INSTABILITY WILL BE MORE LIMITED. WILL THEREFORE TAPER OFF PCPN CHANCES FAIRLY QUICKLY THIS EVENING. WE MAY GO MAINLY CLEAR FOR A WHILE LATER THIS EVENING AS WE START TO LOSE SOME OF THE DIURNALLY ENHANCED CLOUDS. HOWEVER...MODELS ARE INDICATING THAT SOME LOWER CIGS OFF TO OUR NORTHWEST WILL PIVOT DOWN ACROSS OUR AREA IN DEVELOPING CAA PATTERN OVERNIGHT. WILL THEREFORE ALLOW FOR SKIES TO BECOME MOSTLY CLOUDY ACROSS ABOUT THE NORTHWEST TWO THIRDS OF OUR FA OVERNIGHT. EXPECT OVERNIGHT LOWS TO GENERALLY BE IN THE MID 50S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... ASSUMING STRATUS DECK MAKES IT DOWN INTO OUR AREA TONIGHT...SOME CLOUDS WILL LIKELY LINGER THROUGH MUCH OF THE MORNING HOURS ON FRIDAY. SKIES SHOULD THEN BECOME PARTLY SUNNY FOR THE AFTERNOON AS HIGH PRESSURE SETTLES INTO THE REGION. LOW LEVEL THERMAL PROFILES ARE SUPPORTING HIGHS IN THE MID TO UPPER 70S BUT WILL NOT GO QUITE THAT WARM AS MORNING CLOUDS COULD GET US OFF TO A SLOW START. THE HIGH WILL SLIDE OFF TO THE EAST THROUGH SATURDAY WHICH WILL LEAD TO A BIT OF A WARMING TREND HEADING INTO THE WEEKEND. A WEAK COLD FRONT WILL APPROACH FROM THE NORTH SATURDAY NIGHT AND THIS COULD LEAD TO A FEW SHOWERS ACROSS THE FAR NORTH LATE. && .LONG TERM /SUNDAY THROUGH THURSDAY/... COLD FRONT WILL BE PASSING SOUTH THROUGH THE OHIO VALLEY ON SUNDAY WITH SHOWERS NOTED BEHIND IT. THUNDER IS MORE OF AN OUTLIER AT THIS TIME OF YEAR WITHOUT STRONG UPPER LEVEL SUPPORT. LITTLE UPPER SUPPORT IS NOTED WITH THESE SYSTEMS MOVING THROUGH BEYOND SUNDAY SO I LEFT ANY RAIN AS JUST SHOWERS. LARGEST TEMPERATURE DIFFERENCE WILL BE NOTED ON SUNDAY IN THE RAIN-COOLED AIR BEHIND THE FRONT WITH MID 70S NOTED N OF I-70 AND MID 80S S OF THE OHIO RIVER. THINK THAT SOUTHERN HIGH TEMPERATURES ARE A BIT TOO WARM BUT THIS MATCHED WELL WITH SURROUNDING OFFICES. HIGH PRESSURE SETTLES OVER THE GREAT LAKES SUN NIGHT AND MON...SLIDING INTO THE NERN U.S. MON NIGHT. THE COLD FRONT THAT WILL BE SOUTH OF THE OHIO VALLEY ON MONDAY WILL LIKELY LIFT NORTHWARD OVERNIGHT AS A WARM FRONT AS FLOW TURNS SOUTH. THIS STRONGER SRLY FLOW WILL BE PRETTY UNIFORM OVER THE REGION AND USHER IN WARMER TEMPERATURES FOR THE MIDDLE OF NEXT WEEK. MODELS ARE SHOWING THE NEXT COLD FRONT TO PUSH THROUGH ON WED...BUT THE TIMING AND STRENGTH OF THIS SYSTEM IS PRETTY UNCERTAIN GIVEN UNIFORM WESTERLY FLOW ALOFT. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... COLD FRONT STRETCHES NORTHEAST TO SOUTHWEST ACROSS INDIANA. THIS WILL PUSH ACROSS THE TERMINALS BY 00Z. EXPECT SOME GUSTS UP TO 25 KT AHEAD OF THE FRONT. THUNDERSTORMS HAVE DEVELOPED IN NORTHERN INDIANA AND NORTHWEST OHIO. SEEMS LIKE A PRETTY GOOD CHANCE THAT THEY WILL IMPACT KDAY...KCMH AND KLCK. WHILE ADDITIONAL STORMS MAY DEVELOP AHEAD OF THE FRONT...IT IS LESS CERTAIN THAT THEY WILL IMPACT THE OTHER TERMINALS. THERE SHOULD BE SOME CLEARING AFTER THE FRONT PASSES. HOWEVER LOW LEVEL MOISTURE WILL WRAP INTO THE REGION OVERNIGHT WITH MVFR CEILINGS EXPECTED. IN ADDITION THERE COULD BE SOME VISIBILITY RESTRICTIONS. LOW CLOUDS MAY NOT SCATTER UNTIL LATE IN THE TAF PERIOD. OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...FRANKS AVIATION...
Hazardous weather outlook, Sep 16, 5:36 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 536 PM EDT THU SEP 16 2010 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>054-060>063-070>073-077>082-088-172145- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-BUTLER-WARREN-CLINTON-ROSS-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 536 PM EDT THU SEP 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ055-056-064-065-074-172145- FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-HOCKING- 536 PM EDT THU SEP 16 2010 ...SEVERE THUNDERSTORM WATCH 668 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Special weather statement, Sep 16, 3:37 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 337 PM EDT THU SEP 16 2010 OHZ051>054-162030- CLARK OH-MADISON OH-MIAMI OH-CHAMPAIGN OH- 337 PM EDT THU SEP 16 2010 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHAMPAIGN...EASTERN MIAMI...NORTHERN MADISON AND NORTHERN CLARK COUNTIES THROUGH 430 PM EDT... AT 335 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR HAVEN VIEW...MOVING EAST AT 40 MPH. WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW CARLISLE... SPRINGFIELD...CHOCTAW LAKE AND LONDON. ALSO...CHRISTIANSBURG...DONNELSVILLE...NORTH HAMPTON...DIALTON... THACKERY...TERRE HAUTE...LAWRENCEVILLE AND TREMONT CITY ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 4008 8326 3982 8335 3994 8413 4006 8407 BINAU
Local storm report, Sep 16, 4:17 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
417 PM EDT THU SEP 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL 5 N SPRINGFIELD 40.00N 83.80W
09/16/2010 E1.00 INCH CLARK OH LAW ENFORCEMENT
&&
MJPLocal storm report, Sep 16, 5:01 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
501 PM EDT THU SEP 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL GROVE CITY 39.87N 83.07W
09/16/2010 E1.00 INCH FRANKLIN OH TRAINED SPOTTER
&&
HUGHESSpecial weather statement, Sep 16, 5:08 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 508 PM EDT THU SEP 16 2010 OHZ054-063>065-074-162215- FAIRFIELD OH-HOCKING OH-FAYETTE OH-PICKAWAY OH-MADISON OH- 508 PM EDT THU SEP 16 2010 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MADISON...CENTRAL PICKAWAY...NORTHEASTERN FAYETTE...NORTHWESTERN HOCKING AND SOUTHWESTERN FAIRFIELD COUNTIES THROUGH 615 PM EDT... AT 502 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MADISON MILLS...MOVING EAST AT 40 MPH. WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MOUNT STERLING...SOUTH BLOOMFIELD...ASHVILLE...CIRCLEVILLE AND LANCASTER. ALSO...FIVE POINTS...DARBYVILLE...AW MARION STATE PARK...SLATE RUN METRO PARK...RINGGOLD...STOUTSVILLE...ROYALTON AND TARLTON ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 3978 8255 3951 8256 3967 8345 3975 8343 BINAU
Local storm report, Sep 16, 5:24 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
524 PM EDT THU SEP 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 5 N GROVE CITY 39.95N 83.07W
09/16/2010 E1.75 INCH FRANKLIN OH PUBLIC
&&
HUGHESLocal storm report, Sep 16, 5:25 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
525 PM EDT THU SEP 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL NEWARK 40.07N 82.42W
09/16/2010 E1.00 INCH LICKING OH AMATEUR RADIO
&&
HUGHESThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 2:50 AM EDT | Special Weather Statement | ILN | Fayette | 40 min |
| Sep 16, 2:00 PM EDT | Special Weather Statement | ILN | Auglaize, Hardin, Mercer, Shelby | 60 min |
| Sep 16, 2:37 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan, Shelby, Union | 53 min |
| Sep 16, 2:53 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Shelby, Union | 67 min |
| Sep 16, 3:35 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Union | 55 min |
| Sep 16, 3:37 PM EDT | Special Weather Statement | ILN | Clark, Madison | 53 min |
| Sep 16, 3:53 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Franklin, Madison | 67 min |
| Sep 16, 4:10 PM EDT | Tornado Warning | ILN | Clark, Franklin, Madison | 35 min |
| Sep 16, 4:32 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking | 43 min |
| Sep 16, 4:37 PM EDT | Tornado Warning | ILN | Delaware, Franklin, Licking | 38 min |
| Sep 16, 4:40 PM EDT | Tornado Warning | ILN | Franklin, Madison | 35 min |
| Sep 16, 5:08 PM EDT | Special Weather Statement | ILN | Fairfield, Pickaway | 67 min |
| Sep 16, 5:11 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 49 min |
| Sep 16, 5:13 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin | 47 min |
| Sep 16, 5:28 PM EDT | Tornado Warning | ILN | Fairfield | 35 min |
| Sep 16, 5:59 PM EDT | Tornado Warning | ILN | Fairfield, Hocking, Pickaway | 61 min |
| Sep 16, 6:23 PM EDT | Tornado Warning | ILN | Hocking, Pickaway, Ross | 40 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.